MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 4.00 x 12mm stent delivery system (sds) was returned for analysis with distal region of the device including shaft polymer extrusion balloon and tip caught in a snare and inside a 7f guidecatheter.The device was returned without the stent.The balloon was reviewed, and issues were noted.No stent was attached to the balloon and the balloon appeared to be in a deflated state with a blood like substance in the balloon.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found no issues.A visual examination of the outer and inner lumen and mid-shaft section found a break in the polymer extrusion 120cm distal to the distal end of the strain relief, with multiple kinks along the length of the shaft polymer extrusion.Additionally, a 2 cm section of the shaft polymer extrusion was stretched at the guidewire echange port.Damage was also noted at points all along the shaft polymer extrusion in the form of multiple kinks and stretching.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 23-sep-2020.It was reported that damaged device occurred.A 4.00 x 12 synergy drug-eluting stent was selected for use.However, during procedure, the device was found defective.The procedure was completed and there were no patient complications reported.However, returned device analysis revealed shaft polymer extrusion detached/separated and stent detached/separated.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10661765
Report Number2134265-2020-13477
Device Sequence Number4283804
Product Code NIQ
UDI-Device Identifier08714729840077
UDI-Public08714729840077
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2021
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0024326846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2020
Initial Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1